Texas, 2006Drought in Texas, August 1 to 31, 2006
August 1 to 31, 2006 · NWS OUN · 8 events in 8 counties and zones
8 drought, as filed by the National Weather Service.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- $500,000
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 31, 8:28 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 31, 8:28 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT MON JUL 31 2006
.UPDATE...
SCATTERED STORMS IN THE TEXAS PANHANDLE AND WEST TEXAS ARE ONLY
ABOUT A COUNTY AND A HALF AWAY FROM THE WESTERN BORDER OF THE CWA
CURRENTLY. BUT EARLIER CONVECTION IN THE FAR EASTERN TEXAS
PANHANDLE JUST KEPT DISSIPATING BEFORE REACHING THE 100TH
MERIDIAN. WILL NOT UPDATE RIGHT NOW BUT WILL MONITOR TRENDS AND
UPDATE TO ADD POPS LATER IF THE CONVECTION HOLDS TOGETHER AND
APPROACHES THE CWA BORDER. OTHERWISE CURRENT FORECAST LOOKS GOOD.
&&
.PREV DISCUSSION... (ISSUED 334 PM CDT MON JUL 31 2006)
DISCUSSION...
THE HEAT CONTINUES.... A COLD FRONT THAT WAS EXPECTED TO BRING
TEMPORARY RELIEF FROM THE HEAT TO MUCH OF OKLAHOMA ABOUT MID-WEEK
IS NOW LOOKING LIKE IT WILL ONLY AFFECT THE NORTHERN HALF OR THIRD
OF THE STATE INSTEAD. WE HAVE FOLLOWED THE NAM/WRF MODEL FOR
FRONTAL TIMING... SINCE THE GFS SEEMS TO BE CONFUSED BY THE NEARLY
STATIONARY UPPER LOW TO OUR WEST.
IN GENERAL... THE CHANGES TO THE FORECAST HAVE BEEN SMALL...
EXCEPT FOR CENTRAL OKLAHOMA DURING THE MIDDLE AND LATTER PART OF
THIS WEEK... AS DESCRIBED ABOVE. WE HAVE EXTENDED THE HEAT
ADVISORY INTO WEDNESDAY FOR ALL OUR FORECAST AREA EXCEPT THE
NORTHWEST CORNER OF OKLAHOMA. ALTHOUGH WE MAY NOT MEET TECHNICAL
CRITERIA... THE PROLONGED HEAT PLUS VERY WARM OVERNIGHT LOWS SEEM
TO STILL SUPPORT AN ADVISORY. ALSO... WE HAVE REPLACED THE FIRE
WEATHER WATCH WITH A RED FLAG WARNING FOR TOMORROW... USING THE
AREA COVERED BY TODAYS - LARGER - RED FLAG WARNING INSTEAD OF THE
FORMER FIRE WEATHER WATCH. THE FIRE CONDITIONS APPEAR ESSENTIALLY
IDENTICAL TO TODAY... WHICH SUPPORTS KEEPING THE AREA AND TIMING THE
SAME.
RAIN PROBABILITIES WILL INCREASE FROM NIL TO MODEST CHANCES BY
MID-WEEK WITH THE FRONT. AS USUAL... THE EXACT POSITION OF THE
FRONT WILL MAKE A LOT OF DIFFERENCE IN RAIN CHANCES FOR ANY GIVEN
LOCATION. IT APPEARS THAT THE GREAT MAJORITY OF ANY PRECIPITATION
THAT DOES OCCUR WILL BE ALONG AND NORTH OF THE FRONT.
THE FRONT SHOULD DISSIPATE THIS WEEKEND AND RETURN THE REGION TO
ROUGHLY SEASONAL TEMPERATURES WITH LITTLE OR NO CHANCE OF RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 78 101 77 102 / 0 10 0 10
HOBART OK 77 104 76 103 / 10 10 10 10
WICHITA FALLS TX 77 104 77 103 / 0 10 0 10
GAGE OK 74 103 74 95 / 10 10 20 30
PONCA CITY OK 78 102 78 102 / 10 10 10 10
DURANT OK 77 101 77 101 / 0 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 12 PM TO 8 PM CDT TUESDAY FOR OKZ004-
OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-
OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-
OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ027-OKZ028-OKZ029-
OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-
OKZ041-OKZ044-OKZ045-OKZ046-OKZ050.
HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR OKZ006-OKZ007-OKZ008-
OKZ011-OKZ012-OKZ013-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-
OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-
OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR OKZ004-OKZ005-OKZ009-
OKZ010-OKZ014.
TX...RED FLAG WARNING FROM 12 PM TO 8 PM CDT TUESDAY FOR TXZ083-
TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR TXZ083-TXZ084-TXZ085-
TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&Hazardous weather outlook, Jul 31, 11:00 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUL 31 2006
OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON JUL 31 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A HOT AND STABLE RIDGE OF HIGH PRESSURE WILL PREVENT THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...5 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
TAKE PRECAUTIONS TO MITIGATE THE AFFECTS OF THE HEAT ON PEOPLE AND
PETS. PLEASE REFER TO THE HEAT ADVISORY FOR DETAILS.
IN ADDITION TO THE HEAT...BREEZY WINDS AND DRY VEGETATION WILL
MAINTAIN VERY HIGH TO EXTREME FIRE DANGER THIS AFTERNOON AND
EVENING. PLEASE REFER TO THE FIRE DANGER STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
A SLOW MOVING COLD FRONT WILL ENTER NORTHWEST OKLAHOMA WEDNESDAY...
AND GRADUALLY PUSH TOWARD CENTRAL OKLAHOMA THURSDAY AND FRIDAY.
SCATTERED THUNDERSTORMS DURING THIS PERIOD MAY PRODUCE FREQUENT
LIGHTNING... STRONG WIND GUSTS... AND LOCALLY HEAVY DOWNPOURS. A
SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO SATURDAY AS THE
FRONT STALLS.
OTHER HAZARDOUS WEATHER...
HEAT STRESS WILL CONTINUE TO BE A CONCERN FOR PEOPLE AND PETS THE
NEXT SEVERAL DAYS. A HEAT ADVISORY REMAINS IN EFFECT THROUGH
TUESDAY. STAY INDOORS AND DRINK PLENTY OF WATER.
FIRE DANGER WILL REMAIN VERY HIGH TO EXTREME THROUGH THE MIDDLE OF
THIS WEEK...DUE TO HOT TEMPERATURES...GUSTY WINDS... AND DRY
VEGETATION. PLEASE REFER TO THE FIRE WEATHER WATCH FOR DETAILS ON
CONDITIONS FOR TUESDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
CORRECTED FOR NEXT ISSUANCE DAY...
24Drought, Hardeman
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Hardeman forecast zone
- Property damage
- $20,000
- Crop damage
- $500,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
Drought conditions remained in the highest category, exceptional (D4), throughout the month of August across western north Texas. The dry, hot conditions maintained an increased level in wildfire potential across the area. The lack of water caused some communities to implement water restrictions. The agriculture community continued to be hit hard with a lack of pasture land and hay for livestock. Farm ponds also continued to dry up across the area. Recreation activities on area lakes were affected by the drought conditions. The lack of water has caused many lakes to lose shorelines causing many boat ramps and docks to become dry. The low water levels affected boaters in other ways by bringing the lake bottom and objects on the lake floor closer to the surface.
Drought, Archer
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Drought, Baylor
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
Drought, Clay
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.786, -98.208 (the zone’s center; the record gives no point)
Drought, Foard
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
Drought, Knox
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
Drought, Wichita
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
Drought, Wilbarger
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New York, August 1 to 3, 200642 deaths · 15 events
- Heat in Pennsylvania, August 1 to 3, 200624 deaths · 40 injured · 8 events
- Heat in Illinois, August 1 to 2, 200624 deaths · 1 event
- Heat in Michigan, August 1 to 2, 2006215 injured · 17 events
- Heat in Oklahoma, August 1 to 13, 20068 deaths · $10,000 · 48 events
- Heat in Maryland, August 1 to 3, 20066 deaths · 5 injured · 14 events
- Heat in Missouri, August 1 to 2, 200659 injured · 29 events
- Heat in Delaware, August 1 to 3, 20062 deaths · 5 injured · 4 events
- Heat in Missouri, August 1 to 2, 20062 deaths · 37 events
- Heat in New Jersey, August 1 to 3, 200641 injured · 20 events
- Tornadoes and Flash Flooding in Minnesota, August 1 to 2, 2006$3.1 million · F3 · 12 events
- Heat in Wisconsin, August 1 to 2, 20062 deaths · 18 events